61212members
322786posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Herceptin and Pertuzamab by iv after chemo

4 REPLIES 4
Member

Re: Herceptin and Pertuzamab by iv after chemo

Hi Bay,

 

thanks so so much for your reply, it’s really useful to know. I asked the nurses while having chemo today and they said,  as you say, everyone reacts in a different way. They said consultants tend to be very blasé about it, but they find lots of people struggle, like you with diarrhoea and tiredness. The consultant also said I wouldn’t need regular blood tests as they don’t affect your immune system on their own, but the nurses today said they do and I would continue with the blood tests! All very confusing, but like you say it’s a case of see how it goes. At least I’ll have had a few cycles while I have surgery and radiotherapy so I’ll know how I feel before I make a decision about returning to work. Excellent news about the hair! Don’t want to be at work looking like this 👩🏻‍🦲😂! Thanks again for your reply and best wishes for the rest of your treatment.

Bay
Member

Re: Herceptin and Pertuzamab by iv after chemo

Hi Nessa46

I also had 8 chemo and Herceptin and Pertuzamab- have just had infusion number 10 ..so 8 to go. 

My main issues have been chronic diarrhoea, heart palpitations and tiredness. 

The diarrhoea started after the very first infusion of H&P so if you haven’t suffered this then maybe you’ll be lucky  🤞 - I just feel really drained and have lost over a stone since chemo finished. I couldn’t imagine returning to work whilst I’m receiving the infusions.

I’ve also been experiencing heart palpitations - my last echo showed some irregular heartbeats so I’m now waiting to get fitted with a 24 hour Holter monitor to get that assessed. 

Generally, I feel tired a lot of the time and sometimes just have to sit down for a rest. 

Apart from that though I’m fine😉!!

It’s a matter of seeing what side effects you get lumbered with really and soldiering on as best you can. Despite everything I still feel a whole lot better than I did during chemo.

My hair has grown back too - had my first trim last week 😁

All the best with the rest of your treatment x

 

Member

Re: Herceptin and Pertuzamab by iv after chemo

Thank you so much for your reply.

Community Champion

Re: Herceptin and Pertuzamab by iv after chemo

Hello,

 

I only had Herceptin by injection but I can answer some of your questions. Your hair is not affected but you may suffer with aches and pains and if so take claritin hayfever tablets. Here's why:

http://myangrycancer.blogspot.com/2013/02/claritin-is-worth-its-weight-in-gold.html

 

You will be there longer with the IV obviously. Also I gained weight due to water retention but it comes off when the treatment is over.

Highlighted
Member

Herceptin and Pertuzamab by iv after chemo

Hi, this is my first time posting and I apologise if this has been asked before. I was diagnosed with HER2 positive breast cancer in January I had 4 cycles of FEC followed by 4 of Docetaxel, Herceptin and Pertuzamab, the last being next Monday. This is to be followed by surgery and radiotherapy. I’m then due to receive another 14 doses of Herceptin and Pertuzamab by infusion, one every 3 weeks. I’m wondering if anyone who has received these targeted therapies in this combination can let me know how it was? I have looked up the side effects for them both and they don’t appear dissimilar to those of the chemotherapy drugs, but my oncologist suggests there will be no problems. I am keen to get back to work so would love to hear from anyone who has done this whilst on Herceptin and Pertuzamab, and also will the combination prevent my hair growing back?! Many thanks.